Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 170, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 21, 2017, 7:33 PM CDT for Carroll County, Rock Island County, Whiteside County, Illinois. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 21, 2017, 7:33 PM CDT (00:33 UTC)
- Expired
- Jul 21, 2017, 8:30 PM CDT
- In force
- 57 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Carroll County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 44 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 21, 4:52 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2094 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.5
The text
As transmitted.
618
WUUS53 KDVN 220033
SVRDVN
ILC015-161-195-220130-
/O.NEW.KDVN.SV.W.0170.170722T0033Z-170722T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
733 PM CDT FRI JUL 21 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock Island County in northwestern Illinois...
Whiteside County in northwestern Illinois...
Southeastern Carroll County in northwestern Illinois...
* Until 830 PM CDT
* At 733 PM CDT, a severe thunderstorm was located near Garden Plain,
or near Morrison, moving east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Sterling, Rock Falls, Morrison, Fulton, Prophetstown, Port Byron,
Erie, Garden Plain, Milledgeville, Albany, Tampico, Cordova,
Lyndon, Coleta, Deer Grove, East Clinton, Emerson, Union Grove,
Ustick and Fenton.
This includes Interstate 88 between mile markers 9 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4159 9034 4168 9033 4171 9031 4171 9028
4174 9027 4174 9024 4177 9025 4181 9018
4191 9015 4197 8969 4193 8969 4193 8963
4159 8963
TIME...MOT...LOC 0033Z 275DEG 29KT 4179 9007
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
Gibbs4 follow-up statements
119
WWUS53 KDVN 220050
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
750 PM CDT FRI JUL 21 2017
ILC161-220059-
/O.CAN.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/
Rock Island IL-
750 PM CDT FRI JUL 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND
COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Illinois.
LAT...LON 4160 9016 4179 9002 4192 9005 4197 8969
4193 8969 4193 8963 4159 8963
TIME...MOT...LOC 0049Z 272DEG 40KT 4194 8977 4178 8977 4160 9003
$$
ILC015-195-220130-
/O.CON.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/
Whiteside IL-Carroll IL-
750 PM CDT FRI JUL 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR WHITESIDE AND SOUTHEASTERN CARROLL COUNTIES...
At 749 PM CDT, severe thunderstorms were located along a line
extending from Milledgeville to Emerson to near Erie, moving east at
45 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Milledgeville,
Tampico, Lyndon, Coleta, Deer Grove, Emerson, Ustick, Fenton, Round
Grove, Portland Corners, Spring Hill, Carroll County Fairgrounds,
Penrose, Malvern and Como.
This includes Interstate 88 between mile markers 19 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4160 9016 4179 9002 4192 9005 4197 8969
4193 8969 4193 8963 4159 8963
TIME...MOT...LOC 0049Z 272DEG 40KT 4194 8977 4178 8977 4160 9003
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH105
WWUS53 KDVN 220108
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
808 PM CDT FRI JUL 21 2017
ILC015-220118-
/O.CAN.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/
Carroll IL-
808 PM CDT FRI JUL 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Illinois.
LAT...LON 4160 8996 4178 8974 4193 8981 4193 8963
4159 8963
TIME...MOT...LOC 0108Z 275DEG 29KT 4193 8962 4177 8962 4159 8988
$$
ILC195-220130-
/O.CON.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/
Whiteside IL-
808 PM CDT FRI JUL 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN WHITESIDE COUNTY...
At 808 PM CDT, severe thunderstorms were located along a line
extending from near Polo to near Rock Falls to near Hooppole, moving
east at 35 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Sterling, Rock Falls, Tampico, Coleta, Deer Grove, Yeoward Addition,
Whiteside County Airport, Penrose, Douglas Park, Grimes Addition and
Leon Corners.
This includes Interstate 88 between mile markers 37 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4160 8996 4178 8974 4193 8981 4193 8963
4159 8963
TIME...MOT...LOC 0108Z 275DEG 29KT 4193 8962 4177 8962 4159 8988
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...70MPH
$$
UTTECH644 WWUS53 KDVN 220123 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 823 PM CDT FRI JUL 21 2017 ILC195-220130- /O.CON.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/ Whiteside IL- 823 PM CDT FRI JUL 21 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR SOUTHEASTERN WHITESIDE COUNTY... At 823 PM CDT, severe thunderstorms were located along a line extending from near Rock Falls to near Deer Grove to near Tampico, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Rock Falls, Tampico, Deer Grove, Yeoward Addition, Whiteside County Airport and Leon Corners. This includes Interstate 88 between mile markers 39 and 44. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. Continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4160 8996 4182 8963 4159 8963 TIME...MOT...LOC 0123Z 279DEG 28KT 4173 8963 4164 8966 4158 8977 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ UTTECH
033
WWUS53 KDVN 220126
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
826 PM CDT FRI JUL 21 2017
ILC195-220136-
/O.EXP.KDVN.SV.W.0170.000000T0000Z-170722T0130Z/
Whiteside IL-
826 PM CDT FRI JUL 21 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 830 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Illinois.
LAT...LON 4160 8996 4182 8963 4159 8963
TIME...MOT...LOC 0126Z 275DEG 29KT 4173 8963 4164 8966 4158 8977
$$
UTTECHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:52 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 21, 6:52 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
652 PM CDT Fri Jul 21 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Fri Jul 21 2017
Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through at least Saturday
morning. Northwest flow still on track to bring about a reprieve
from the storms, heat and humidity by late Sunday and into early
next week. Until then, severe storms and flooding rains possible for
select areas of the CWA, and resultant river flooding.
&&
.SHORT TERM...(This Evening through Saturday)
ISSUED AT 330 PM CDT Fri Jul 21 2017
Tonight...Will keep ongoing heat headlines going through Saturday
evening with lag in cooler, less humid post-frontal air not coming
until late Sunday. But with the ongoing caveat that temporary bouts
of storms, cooled outflow and convective debris will produce some
passing breaks in the excessive heat.
Earlier issued afternoon AFD update still on track, and watching
upstream convection acrs western into central IA for further
development and eventual convective watch coming. Outflow boundary
from passing showers/storms to the north and northeast, colliding
with main quasi-stationary front and holding it up from near Sioux
Falls...down to along the I80 corridor in the local area. This opens
up at least the north half of the fcst area, if not more, to
thunderstorms complexes from late this afternoon and into the
evening. Enhanced severe storms possible along the outflow boundary,
along with earlier concerns of bowing segments possibly producing 70
to 80 MPH winds at the apex. With more than one upstream
MCV/circulation seen on Visible and LLVL water vapor imagery, there
could be several "waves" of storms tonight. Also, concerns of
slightly elevated storms firing on nose of nocturnal LLJ up and over
lingering boundaries, then propagating along the same paths for
localized swaths of very heavy rainfall. Current indications suggest
that areas most susceptible for this phenomena are along and north
of the current instability gradient/I80 corridor. Thus, like
mentioned with earlier update, have gone ahead and expanded the
Flash Flood Watch for tonight for areas generally along and north of
I80. Could see localized swaths of 3-5 inches in these areas or even
more if the above mentioned training scenario unfolds and persists
longer into Sat morning.
Saturday...Just see some lingering non-severe storms or showers along
the front in the southern to eastern CWA for portions of Sat morning
and midday, then the front lights up mainly along and south of the
CWA later Sat afternoon and evening. Cool and less humid air lag
even behind the front will make for one more hot day. ..12..
.LONG TERM...(Saturday Night through next Friday)
ISSUED AT 330 PM CDT Fri Jul 21 2017
Quick summary of the longer term, cooler and drier conditions still
on track for Late Sunday into early next week. Highs in the 70s to
low 80s for Monday and possibly Tue. Then warmer temps to try and
build back toward the area later in the week. Precip chances also
return by Wednesday night or Thu.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday Evening)
ISSUED AT 643 PM CDT Fri Jul 21 2017
Episodes of MVFR conditions possible at the northern 3 terminals due
to thunderstorms until 22/03Z. Skies will slowly clear with VFR conditions
after 22/03Z with winds shifting to the west and northwest by daybreak
with fair skies as high pressure moves in.
&&
.HYDROLOGY...
Issued at 330 PM CDT Fri Jul 21 2017
Maquoketa River and Wapsipinicon River... Currently below action
stage. Forecast is for significant rises and the possibility of
minor to moderate flooding developing within the next 24 hrs, but
this is largely based upon WPC 24 hr rain amounts which is 1.5 to
over 2 inches across these basins. Have issued a flood watch for
Independence, Manchester and Maquoketa since these sites based on
forecast rainfall are shown to go above flood stage within the next
24 hrs, and less than 50 percent confidence due to uncertainty on
rainfall amounts. Flooding is also shown at Dewitt and Anamosa Shaw
Rd, but these are not shown to go above FS until late in the weekend
thus far enough out and low confidence precludes anything from just
mention in AFD right now.
Rock River... Flooding is occurring along much of the Rock River
except for Moline due to routed water from recent heavy rainfall.
Additional heavy rainfall of 1.5 to 2.5 inches was used in the
generation of afternoon forecasts, which results in major flooding
at all 3 forecast points in our HSA... (Como, Joslin and Moline)
cresting late in the weekend or early next week based on this
additional rainfall. If this widespread heavy rain does not
materialize, then forecasts crests will be much lower.
Pecatonica River... River is approaching FS, and is forecast to
crest into moderate flood stage by the middle of next week.
Confidence is greatest on reaching minor flood stage, and should the
heavy rainfall not materialize over the next 24 hrs then the crest
will be lower.
Mississippi River... Rising tributary rivers over north of I-80
will likely lead to rises on the Mississippi River mostly next
week and especially from Quad Cities on southward. At this time
most are significant within bank rises or near action stage, and
these rises too are dependent on axis of heavy rainfall over the
24+ hrs.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Flash Flood Watch through Saturday morning for Benton-Buchanan-
Cedar-Clinton-Delaware-Dubuque-Iowa-Jackson-Johnson-Jones-
Linn-Muscatine-Scott.
Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
Muscatine-Scott-Van Buren-Washington.
Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
Linn.
IL...Flash Flood Watch through Saturday morning for Bureau-Carroll-
Henry IL-Jo Daviess-Putnam-Rock Island-Stephenson-Whiteside.
Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.
Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
Whiteside.
MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...12
AVIATION...Nichols
HYDROLOGY...McClureHazardous weather outlook, Jul 21, 4:58 PM CDT, 2 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 458 PM CDT Fri Jul 21 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-221000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 458 PM CDT Fri Jul 21 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT Thunderstorms will continue to develop and move across portions of the Outlook Area this afternoon and evening. The environment is conducive for severe weather with damaging winds, tornadoes, flash flooding and large hail as the main threats. A few supercell thunderstorms are possible this afternoon and evening, before one or more bow echoes develop and move across the area later this evening. Some of these storms could be fast moving. Later tonight, storms are expected to be slower moving, and possibly move across the same areas. This may produce localized flash flooding. A Flash Flood Watch is in effect tonight for areas generally along and north of the Interstate 80 corridor. The Rock and Pecatonica rivers are experiencing, or will experience moderate to major flooding. Please see the latest River Flood Statements and Flood Warnings for details. Hot and humid weather will continue into this evening, with heat indices up to 110 degrees south of Highway 30. Excessive heat warnings and heat advisories remain in effect for most of the outlook area through Saturday. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Additional rounds of thunderstorms are possible Saturday, especially along and south of the Highway 34 corridor. Then isolated thunderstorms are possible on Sunday afternoon. Severe weather is possible for both these periods, but confidence on timing and favored locations remains low. If severe storms do occur Saturday, the main threats would be damaging winds and flash flooding. Large hail may be more of a threat on Sunday afternoon. Hot and muggy conditions will continue Saturday, with afternoon heat indices up to 110 degrees south of Highway 30. .SPOTTER INFORMATION STATEMENT... Spotter activation is likely this afternoon through the early morning hours. 12
In the hours before
Local storm report, Jul 21, 6:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
644 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN OLIN 42.00N 91.14W
07/21/2017 M2.52 INCH JONES IA TRAINED SPOTTER
RAINFALL IN PAST 45 MIN.
&&
GROSSSpecial weather statement, Jul 21, 6:50 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
650 PM CDT FRI JUL 21 2017
ILC011-073-161-195-IAC045-163-220045-
Rock Island-Whiteside-Henry-Bureau-Scott-Clinton-
650 PM CDT FRI JUL 21 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN ROCK ISLAND...
WHITESIDE...NORTHERN HENRY...NORTHWESTERN BUREAU...SCOTT AND
SOUTHEASTERN CLINTON COUNTIES UNTIL 745 PM CDT...
At 650 PM CDT, radar indicated strong thunderstorms were located
along a line extending from Welton to Eldridge to Blue Grass.
Movement was east at 45 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Sterling, Rock Falls, Morrison, Silvis, Geneseo, Eldridge, DeWitt,
Milan, Colona, Camanche, Le Claire, Coal Valley, Fulton and
Prophetstown.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 288 and 306.
Interstate 80 in Illinois between mile markers 1 and 34.
Interstate 74 in Illinois between mile markers 1 and 15.
Interstate 88 between mile markers 1 and 40.
Interstate 280 between mile markers 1 and 18.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4138 8989 4145 9076 4145 9083 4146 9079
4154 9078 4155 9078 4166 9066 4194 9067
4189 8970 4162 8969
TIME...MOT...LOC 2350Z 272DEG 40KT 4190 9060 4166 9059 4152 9074
UTTECHSpecial weather statement, Jul 21, 6:56 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
656 PM CDT FRI JUL 21 2017
ILC073-131-161-220100-
Rock Island-Mercer-Henry-
656 PM CDT FRI JUL 21 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL ROCK
ISLAND...MERCER AND SOUTHWESTERN HENRY COUNTIES UNTIL 800 PM CDT...
At 656 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Montpelier to near Millersburg to
near Eliza. Movement was east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Moline, Rock Island, Aledo, Cambridge, Geneseo, Milan, Colona, Coal
Valley, Burgess, Orion, Andalusia, Viola, Woodhull, Millersburg,
Matherville, Alpha, Sherrard, Andover, Reynolds and Joy.
This includes the following highways...
Interstate 80 in Illinois between mile markers 8 and 21.
Interstate 74 in Illinois between mile markers 4 and 33.
Interstate 280 between mile markers 12 and 18.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A severe thunderstorm watch remains in effect until midnight CDT for
northwestern Illinois...and east central Iowa.
LAT...LON 4119 9019 4115 9029 4115 9044 4110 9044
4108 9048 4124 9106 4132 9092 4145 9079
4145 9073 4146 9065 4148 9015 4128 9006
TIME...MOT...LOC 2356Z 276DEG 28KT 4145 9077 4132 9085 4126 9102
GibbsLocal storm report, Jul 21, 7:02 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM TSTM WND GST DEWITT 41.82N 90.55W
07/21/2017 E50 MPH CLINTON IA NWS EMPLOYEE
&&
GROSSLocal storm report, Jul 21, 7:15 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN 3 SSW CENTER JUNCTION 42.08N 91.11W
07/21/2017 M2.40 INCH JONES IA TRAINED SPOTTER
RAIN FELL IN 45 MINUTES.
&&
GROSSLocal storm report, Jul 21, 7:32 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
732 PM CDT FRI JUL 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND GST MOLINE QUAD-CITY AIRPOR 41.45N 90.50W
07/21/2017 M71 MPH ROCK ISLAND IL ASOS
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:18 PM CDT | Tornado Warning | DVN | Carroll, Whiteside | 42 min |
| Jul 21, 7:23 PM CDT | Tornado Warning | DVN | Whiteside | 22 min |
| Jul 21, 7:33 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Mercer, Rock Island | 57 min |
| Jul 21, 7:51 PM CDT | Flash Flood Warning | DVN | Jo Daviess, Stephenson | 6 hr |
| Jul 21, 8:30 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 45 min |
| Jul 21, 9:06 PM CDT | Flash Flood Warning | DVN | Carroll, Whiteside | 4 hr |
| Jul 21, 11:10 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 65 min |
| Jul 22, 12:37 AM CDT | Flash Flood Warning | DVN | Carroll | 6 hr |
| Jul 22, 1:45 AM CDT | Flash Flood Warning | DVN | Jo Daviess | 6 hr |
| Jul 22, 6:05 AM CDT | Areal Flood Warning | DVN | Carroll, Jo Daviess, Stephenson | 18 hr |
| Jul 22, 12:10 PM CDT | River Flood Warning | DVN | Rock Island | 7 days |
| Jul 22, 12:20 PM CDT | Areal Flood Warning | DVN | Bureau, Henry, Putnam, Rock Island, Whiteside | 12 hr |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Rock Island, Whiteside | 5 days |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Rock Island | 7 days |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Mercer, Rock Island | 8 days |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Mercer | 24 hr |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Henderson, Mercer | 24 hr |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Henderson | 24 hr |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Hancock, Henderson | 24 hr |
| Jul 22, 12:23 PM CDT | River Flood Watch | DVN | Hancock | 3 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.